Hail, Laramie
- When
- September 14, 1:00 PM MST to 1:05 PM MST
- Where
- Laramie County, Carpenter
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.033, -104.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 14, 8:39 AM MST, 4 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 939 AM MDT FRI SEP 14 2001 SHOWERS CONTINUE AT MID MORNING OVER PARTS OF EAST CENTRAL AND SOUTHEAST WYOMING. THE SHOWERS WILL INCREASE IN COVERAGE DURING THE AFTERNOON WITH THUNDERSTORMS ALOS DEVELOPING. CURRENT LOCATION OF THE MORE WIDESPREAD SHOWERS SEEMS TO BE THE AREA THAT THE 12Z MESOETA HAS THE HIGHEST QPF THROUGH 00Z. BEST LIFT ASSOCIATED WITH THE LEFT FRONT QUADRANT OF THE 250 MB JET WILL AID LIFT OVER THE CWA...MAINLY IN THE NORTHERN SECTIONS. 15Z SURFACE OBSERVATIONS INDICATE THAT THE FRONT IS THROUGH AL OF THE CWA...WITH THE EXCEPTION OF CARBON COUNTY. THE STEEPEST LAPSE RATES SHOULD BE IN FAR SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE AGAIN THIS AFTERNOON. SURFACE FORCING JUST BEHIND THE FRONT WILL AID IN STORM DEVELOPMENT...AND SOME COULD PRODUCE MARGINALLY SEVERE HAIL. A NEGATIVE IS A LESS PRONOUNCED THETA E RIDGE AXIS THAN EXPECTED FOR THE AFTERNOON AND EARLY EVENING. WILL NEED TO MAKE SOME MINOR FIRST PERIOD TWEAKING. .CYS... WY...NONE. NE...NONE. WEILAND
NEZ001>003-019>021-054-055-WYZ059>070-141900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1002 AM MDT FRI SEP 14 2001 SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED THIS AFTERNOON AND EVENING OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. SHOWERS AND A FEW THUNDERSTORMS WERE OVER PARTS OF SOUTHEAST WYOMING AT MID MORNING. THE ACTIVITY WILL INCREASE IN COVERAGE DURING THE AFTERNOON AND EARLY EVENING OVER MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. A COLD FRONT WAS LOCATED JUST SOUTH OF THE AREA AND ALONG WITH STRONGER WINDS IN THE UPPER ATMOSPHERE WILL AID IN THUNDERSTORMS FORMATION. THE STRONGEST STORMS WILL BE TO THE EAST OF A TORRINGTON TO PINE BLUFFS LINE AFTER 4 PM. THE MAIN THREAT FROM STORMS IN THAT AREA WILL BE HAIL AND SOME OF THE STORMS MAY PRODUCE HAIL TO BETWEEN ONE HALF INCH AND THREE QUARTERS OF AN INCH. WEILAND WCJIN-WYSE-WYNE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
155 PM MDT FRI SEP 14 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0139 PM HILLSDALE WYOMING 1.00 INCH HAIL
09/14/01 LARAMIE
MSWThe Cheyenne radar (KCYS), 39 km away, was scanning. The volume nearest the first event began at 20:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2001Every state in 2001This day in weather historyWarnings in Wyoming, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265135.